Homology, Homotopy and Applications

Complexification and homotopy

Wojciech Kucharz and Łukasz Maciejewski

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let $Y$ be a real algebraic variety. We are interested in determining the supremum, $\beta(Y)$, of all nonnegative integers $n$ with the following property: For every $n$-dimensional compact connected nonsingular real algebraic variety $X$, every continuous map from $X$ into $Y$ is homotopic to a regular map. We give an upper bound for $\beta(Y)$, based on a construction involving complexification of real algebraic varieties. In some cases, we obtain the exact value of $\beta(Y)$.

Article information

Homology Homotopy Appl., Volume 16, Number 1 (2014), 159-165.

First available in Project Euclid: 3 June 2014

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14P05: Real algebraic sets [See also 12D15, 13J30] 14P25: Topology of real algebraic varieties

Real algebraic variety regular map homotopy complexification


Kucharz, Wojciech; Maciejewski, Łukasz. Complexification and homotopy. Homology Homotopy Appl. 16 (2014), no. 1, 159--165. https://projecteuclid.org/euclid.hha/1401800077

Export citation